Ohio, 2007Damaging Wind in Ohio, August 8, 2007
August 8, 2007 · NWS ILN · 1 event in 1 county or zone
An isolated severe thunderstorm moved across Clark County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm moved across Clark County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 8, 1:27 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 8, 1:27 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT WED AUG 8 2007
.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE NOSING UP INTO THE OHIO
VALLEY WILL RETROGRADE BACK TO THE WEST THROUGH THE END OF THE
WEEK. AS IT DOES...A STATIONARY BOUNDARY CURRENTLY DRAPED ACROSS
THE SOUTHERN GREAT LAKES WILL PUSH DOWN THROUGH THE OHIO VALLEY LATE
THURSDAY INTO FRIDAY MORNING.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP ACROSS NORTHERN
PORTIONS OF FA ALONG REMNANT OUTFLOW BOUNDARY. AS AIRMASS CONTINUES
TO DESTABILIZE THROUGH THE REST OF THIS AFTERNOON...EXPECT
THUNDERSTORM ACTIVITY TO BECOME MORE WIDESPREAD. WITH A LITTLE
STRONGER CAP ACROSS THE SOUTH...SOUTHERN EXTENT OF PCPN LATER
TODAY IS SOMEWHAT IN DOUBT...BUT BASED ON CURRENT CU
DEVELOPMENT...WILL PROBABLY GO WITH A 20 POP ACROSS THE SOUTH AND
THEN 30-40 POPS IN THE NORTH. WILL THEN KEEP BEST POPS GOING
ACROSS THE NORTH TONIGHT AS POSSIBILITY EXISTS FOR MCS DEVELOPMENT
BACK TO OUR NORTHWEST TO PUSH EAST ALONG STATIONARY BOUNDARY
CURRENTLY SITUATED JUST TO OUR NORTH.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
LOOKS LIKE THURSDAY SHOULD BE OUR LAST DAY OF OPPRESSIVE HEAT AS 8H
TEMPS ONCE AGAIN PROGGED TO BE IN THE 23-24 DEGREE RANGE...WITH
HIGHEST VALUES ACROSS SOUTHEAST PORTIONS OF FA. THIS SHOULD LEAD
TO HIGHS ONCE AGAIN IN THE MID TO UPPER 90S AND WILL CONTINUE
WITH CURRENT HEAT ADVISORY/WARNINGS THROUGH THURSDAY NIGHT. FRONT
IS FORECAST TO PUSH DOWN FROM THE NORTHWEST LATE IN THE DAY ON
THURSDAY AND THIS WILL LEAD TO AN INCREASING CHANCE OF THUNDERSTORMS
THROUGH THE AFTERNOON AND ON INTO THURSDAY NIGHT.
A SOMEWHAT COOLER AND DRIER AIRMASS WILL THEN FILTER INTO THE
REGION FOR FRIDAY. THIS WILL LEAD TO DECREASING CLOUDS AND SOME
RELIEF TO THE HOT CONDITIONS OF THE PAST SEVERAL DAYS. THE MAV HAS
BEEN DOING A BETTER JOB WITH THE TEMPS THE LAST FEW DAYS SO WILL
TREND TEMPS TOWARD THEM FOR HIGHS ON THURSDAY AND GO WITH MID TO
UPPER 90S FOR HIGHS. THIS ALSO LINES UP PRETTY CLOSE TO WHAT THE
FORECAST SOUNDING ARE GIVING FOR HIGH TEMPS. AS WE GET AN AIRMASS
CHANGE...WILL THEN GO WITH MORE OF A BLEND OF GUIDANCE FOR TEMPS
THROUGH THE REST OF THE SHORT TERM.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY...
SURFACE HIGH WILL BE CENTERED OVER OHIO VALLEY AT THE BEGINNING OF
THE EXTENDED...SHIFTING TO THE MID ATLANTIC STATES BY THE END OF THE
WEEKEND. THIS PLACES FA IN RETURN SRLY FLOW AS GFS BRINGS MIDLEVEL
RIDGING BACK INTO THE REGION. MEX GUIDANCE SEEMS TOO AGGRESSIVE
WITH THE RESULTING WARMUP ON SUN...BRINGING MAX TEMPS INTO THE MID TO
UPPER 90S. BLENDED THESE TEMPS DOWNWARD WITH THE ENS MEAN TO GIVE
MAX TEMPS IN THE LOWER 90S. GFS BRINGS A WEAK FRONT INTO THE AREA
EARLY MONDAY. WITH UNCERTAINTIES WITH REGARDS TO TIMING AND EXTENT
OF RIDGING OVERHEAD...HAVE OPTED TO KEEP FORECAST DRY AT THIS TIME.
TEMPS FORECAST TO BE NEAR AVERAGE TOWARD THE END OF THE EXTENDED.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED CUMULUS WILL DEVELOP DURING THE MORNING. AN OUTFLOW
BOUNDARY WILL LIKELY STALL OUT IN THE NORTHERN PART OF THE
FORECAST AREA WHICH COULD SERVE AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT. STILL A FAIR AMOUNT OF UNCERTAINTY WHETHER ANY STORMS
MIGHT AFFECT THE TAF SITES. FOR NOW HAVE CONTINUED TO USE CB
DESIGNATOR AT KDAY...KCMH AND KLCK FOR LATER THIS AFTERNOON INTO
THE EARLY EVENING. CONDITIONS APPEAR TO BE A BIT MORE FAVORABLE
FOR VISIBILITY RESTRICTIONS TO DEVELOP IN HAZE/FOG OVERNIGHT.
OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY AND THURSDAY NIGHT.
&&
.CLIMATE...
100 DEG WAS LAST ACHIEVED AT KCVG IN 1999. KCMH MADE IT TO 100
LAST IN 1999 AS WELL...AND FOR KDAY 100 LAST OCCURRED DURING THE
1988 DROUGHT. AS IT STANDS RIGHT NOW...KCVG LOOKS TO HAVE THE BEST
CHANCE OF THE THREE SITES TO APPCH 100 DEG. TO PUT THIS CURRENT
HEAT WAVE INTO PERSPECTIVE...KCVG HAS BEEN AT OR ABOVE 90 DEG FOR
10 CONSECUTIVE DAYS. THE MOST RECENT STREAK OF 90 DEG DAYS
OCCURRED IN AUG 1995 WHEN TEMPS WERE ABV 90 DEG FOR 11 STRAIGHT
DAYS. THE RECORD FOR MOST CONSECUTIVE DAYS ABV 90 DEG AT KCVG IS
15 AND OCCURRED FROM JUNE 22 THRU JUL 6 1966.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 6 AM EDT FRIDAY FOR OHZ026-034-035-042>046-
051>056-060-062>065-073-074.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR OHZ061-
070>072-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 6 AM EDT FRIDAY FOR INZ050-058-059.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR INZ066-
073>075-080.
&&Hazardous weather outlook, Aug 8, 2:05 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT WED AUG 8 2007
INZ050-058-059-OHZ026-034-035-091100-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-
305 PM EDT WED AUG 8 2007
...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND WEST
CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
TEMPERATURES ARE FORECAST TO APPROACH THE MID 90S ON THURSDAY WITH
HEAT INDICES AS HIGH AS 104 DEGREES.
AS A FRONTAL BOUNDARY APPROACHES THE REGION...THERE IS A SLIGHT
RISK FOR SCATTERED THUNDERSTORMS TO BECOME SEVERE. THE MAIN THREAT
WITH THESE STORMS WOULD BE DAMAGING WINDS FOR THURSDAY AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY.
OHZ042>046-051>056-060-062>065-073-074-091100-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-
305 PM EDT WED AUG 8 2007
...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY
OF OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
TEMPERATURES ARE FORECAST TO APPROACH THE MID 90S ON
THURSDAY WITH HEAT INDICES AS HIGH AS 104 DEGREES.
AS A FRONTAL BOUNDARY APPROACHES THE REGION...THERE IS A SLIGHT
RISK FOR SCATTERED THUNDERSTORMS TO BECOME SEVERE. THE MAIN THREAT
WITH THESE STORMS WOULD BE DAMAGING WINDS FOR THURSDAY AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
INZ066-073>075-080-KYZ089>100-OHZ077>082-088-091100-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
305 PM EDT WED AUG 8 2007
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVIATION IS NOT ANTICIPATED.
OHZ061-070>072-091100-
MONTGOMERY-BUTLER-WARREN-CLINTON-
305 PM EDT WED AUG 8 2007
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
Thunderstorm Wind, Clark
- When
- August 8, 4:40 PM EST to 4:44 PM EST
- Where
- Clark County, New Moorefield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.980, -83.720
One tree and numerous large limbs were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Alabama, August 8 to 23, 200711 deaths · 408 injured · 39 events
- Tornadoes and Flash Flooding in New York, August 8, 20079 injured · EF2 · 11 events
- Flash Flood and Hail in Illinois, August 8, 2007$250,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Kansas, August 8 to 9, 2007$79,000 · 1 in hail · 25 events
- Hail and Damaging Winds in Kansas, August 8, 2007$52,000 · 1.75 in hail · 29 events
- Lightning Strikes in New Jersey, August 8, 20071 injured · $61,000 · 2 events
- Tornado and Flash Flood in Missouri, August 8 to 9, 2007$36,000 · EF0 · 20 events
- Heat in Alabama, August 8 to 14, 20074 injured · 14 events
- Hail and Damaging Winds in Pennsylvania, August 8, 2007$65,000 · 50 kt wind · 6 events
- Lightning Strike in Pennsylvania, August 8, 20071 injured · $55,000 · 1 event
- Flash Flooding in Iowa, August 8 to 9, 2007$65,000 · 3 events
- Flash Flooding and Flood in New Jersey, August 8, 2007$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55330.